Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 11, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 30, 2014, 2:47 PM CST for 7 counties in Minnesota; Brookings County, Kingsbury County, Moody County, South Dakota. It took effect at Jan 30, 2014, 9:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 2:47 PM CST (20:47 UTC)
- In effect from
- Jan 30, 2014, 9:00 PM CST
- Expired
- Jan 31, 2014, 6:32 AM CST
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD, Kingsbury County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 75 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WWUS43 KFSD 302047 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 247 PM CST THU JAN 30 2014 MNZ071-072-080-081-089-090-097-SDZ039-040-056-310500- /O.NEW.KFSD.WC.Y.0011.140131T0300Z-140131T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 247 PM CST THU JAN 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. * WIND CHILL VALUES...WIND CHILL READINGS FROM 20 BELOW TO 30 BELOW ZERO ARE EXPECTED TO DEVELOP BY MID TO LATE EVENING AND CONTINUE THROUGH EARLY MORNING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
3 follow-up statements
267 WWUS43 KFSD 310425 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 PM CST THU JAN 30 2014 MNZ071-072-080-081-089-090-097-SDZ039-040-056-311230- /O.CON.KFSD.WC.Y.0011.000000T0000Z-140131T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 1025 PM CST THU JAN 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WIND CHILL VALUES...WIND CHILL READINGS FROM 20 BELOW TO 30 BELOW ZERO ARE EXPECTED TO CONTINUE THROUGH EARLY MORNING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
978 WWUS43 KFSD 310915 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CST FRI JAN 31 2014 MNZ071-072-080-081-089-090-097-SDZ039-040-056-311500- /O.CON.KFSD.WC.Y.0011.000000T0000Z-140131T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 315 AM CST FRI JAN 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...WIND CHILL READINGS FROM 20 TO 25 BELOW ZERO WILL LINGER EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN COLD TEMPERATURES AND WINDS COMBINE TO CAUSE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
750 WWUS43 KFSD 311232 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 632 AM CST FRI JAN 31 2014 MNZ071-072-080-081-089-090-097-SDZ039-040-056-311345- /O.CAN.KFSD.WC.Y.0011.000000T0000Z-140131T1500Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 632 AM CST FRI JAN 31 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE BECOME MOSTLY LIGHT THIS MORNING AND TEMPERATURES HAVE FALLEN A LITTLE LESS THAN EARLIER EXPECTED...KEEPING WIND CHILLS IN THE 10 BELOW TO 20 BELOW ZERO RANGE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 11:48 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 30, 11:48 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1148 AM CST THU JAN 30 2014
.UPDATE...
ISSUED AT 1037 AM CST THU JAN 30 2014
ACCUMULATING SNOWFALL HAS ENDED ACROSS THE AREA...LEAVING
GENERALLY 2 TO 4 INCHES NORTH OF A LINE FROM DE SMET TO FLANDREAU
TO ROCK VALLEY TO SPENCER IOWA. HOWEVER...WINDS HAVE INCREASED AS
ISALLOBARIC SURGE IS MOVING THROUGH THE AREA...WITH GUSTS OF 30 TO
40 MPH. REPORTS FROM LOCATIONS IN SOUTHWEST MINNESOTA ALONG WITH
SOME WEBCAM VIEWS INDICATE THAT BLOWING SNOW CONTINUES TO BE A
PROBLEM ACROSS THE AREA AT LATE MORNING...WITH MUCH OF NOBLES AND
COTTONWOOD COUNTIES AT A HALF MILE OR LESS AT TIMES. NEEDED TO
EXPAND ONGOING WINTER WEATHER ADVISORY TO INCLUDE NOBLES COUNTY
AND CHANGE OVERALL FOCUS OF ADVISORY TO BLOWING SNOW. ALSO...WITH
MOST FORECAST SOUNDINGS INDICATING THAT THE WIND BOOST FROM
MIXING WILL EASE BY 20-21Z...HAVE EXTENDED A COUPLE OF HOURS
THROUGH THE EASTERN COUPLE OF TIERS...BUT ALLOWED THE WESTERN PART
OF ADVISORY TO DROP AT NOON.
WILL BE INEVITABLE THAT WIND CHILL ADVISORY WILL BE NEEDED TONIGHT
INTO SATURDAY MORNING FOR THE NORTH/EAST...BUT WILL DEAL WITH THAT
AS CURRENT HEADLINES EXPIRE THIS AFTERNOON. ACTUAL TEMPS WILL
CONTINUE THE STEADY TO FALLING TREND THROUGH THE DAY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM CST THU JAN 30 2014
WATER VAPOR IMAGERY CURRENTLY SHOWS THE MAIN PART OF THE SHORT WAVE
OVER EASTERN SD AND SOUTHEAST ND EARLY THIS MORNING. THE 00Z GFS AND
NAM HAVE CLEARLY SHIFTED THE UPPER QG FORCING NORTH FROM THEIR
PREVIOUS RUNS...NOW PLACING THE STRONGEST PART OF THE WAVE IN OUR
FAR NORTHERN ZONES AND NORTHWARD FROM THERE. A JET STREAK OF ABOUT
130 TO 140 KNOTS IS STILL MOVING EASTWARD AND CLOSELY PLACED ALONG
THE NEBRASKA/SD BORDER AT 12Z...PLACING OUR NORTHEAST ZONES IN THE
ENHANCED LEFT EXIT REGION OF THIS JET. CURRENT RADAR TRENDS SHOW
SNOWFALL IN OUR NORTHERN ZONES EAST OF HURON...AND SNOWFALL IN
NORTHEAST SD. THESE AREAS COINCIDE STRONG MID LEVEL FRONTOGENESIS.
BUT FURTHER SOUTH...THE FRONTOGENETIC FORCING IS A BIT LOWER IN THE
ATMOSPHERE JUXTAPOSED WITH DRY LOW LEVELS. THEREFORE DEPENDING ON
TEMPERATURE...RAIN OR FREEZING RAIN IS EDGING EASTWARD ACROSS OUR
ZONES EAST OF THE JAMES RIVER VALLEY. THE WAY THE TRAJECTORY OF THE
SNOW FIELD IS FALLING ON THE RADAR AND NOTING THE ABOVE MENTIONED
PLACEMENT OF THE WAVE DYNAMICS...AM BEGINNING TO THINK THAT ONLY OUR
AREAS FROM AROUND BROOKINGS...TO THE NORTHERN HALF OF SOUTHWEST MN
WILL RECEIVE ANY SEMBLANCE OF DECENT SNOWFALL OF AROUND A COUPLE OF
INCHES. TIME IS TICKING ON THIS QUICK MOVING WAVE FOR LOCATIONS
SOUTH OF THERE...WITH PARTS OF SOUTHEAST SD AROUND SIOUX FALLS MAY
NOT GETTING AS MUCH SNOW AS PREVIOUSLY THOUGHT...BUT STILL COULD END
UP WITH AROUND A HALF TO THREE QUARTERS OF AN INCH IN THE PRE DAWN
HOURS. AMOUNTS WILL THEN GET EVEN LIGHTER FOR POINTS SOUTHWARD OF I
90 AND ACROSS OUR WESTERN ZONES. ISSUED AN SPS FOR THE STRONG
POSSIBILITY OF FREEZING RAIN THROUGHOUT THE ENTIRE SOUTHEAST QUARTER
OF OUR FORECAST AREA EARLY THIS MORNING...BECAUSE A LATE JANUARY
FRIGID GROUND IS FREEZING RAIN ON CONTACT EVEN WITH SURFACE
TEMPERATURES AS WARM AS THE MID 30S. WIND WISE...THE STRONGEST
PRESSURE RISES AND COLD AIR ADVECTION SHOULD MOVE RIGHT DOWN THE MO
RIVER VALLEY EARLY TODAY GIVING THESE LOCATIONS THE STRONGEST WINDS
IN OUR FORECAST AREA THIS MORNING. WOULD NOT BE SURPRISED TO SEE
SOME 35 MPH GUSTS IN THE YANKTON AND SIOUX CITY AREAS AFTER SUNRISE
IN THE MID AND LATE MORNING HOURS.
CONCERNING TEMPERATURES...THEY ARE PLUMMETING BEHIND THE WIND SHIFT
AS IT GOES NORTHERLY...SO HIGHS TODAY WILL BE REALIZED EARLY TODAY
WITH A DOWNHILL TREND AFTER THAT. TONIGHT...MID AND HIGH CLOUDS WILL
BE ON THE INCREASE FROM WEST TO EAST...ESPECIALLY FOR AREAS ALONG
AND SOUTH OF I 90 COINCIDING WITH THE NEXT WAVE WHICH IS MOVING
ACROSS AREAS TO THE SOUTH OF OUR FORECAST AREA. DECIDED TO ELIMINATE
THE MEASURABLE POPS IN OUR MO RIVER VALLEY COUNTIES LATE TONIGHT AND
JUST GO FLURRIES AS MOISTURE BELOW 800MB IS STARVED. IT IS QUITE
SATURATED IN THOSE LOCATIONS FROM 800 TO 700MB...BUT WITH THE DRY
LOW LEVELS MUCH OF THE PRECIPITATION MAY DRY UP BEFORE IT HITS THE
GROUND. LOWS TONIGHT WILL BE QUITE VARIABLE...WITH AROUND -12 LIKELY
AROUND BROOKINGS AND MARSHALL WHERE THERE SHOULD BE SOME FRESH SNOW
COVER AND FAIR SKIES...TO SINGLE DIGITS ABOVE ZERO IN THE MO RIVER
VALLEY UNDER THE THICKER CLOUD COVER. A WIND CHILL ADVISORY WILL
LIKELY BE NEEDED FOR OUR NORTHEAST ZONES LATE TONIGHT AND EARLY
FRIDAY. BUT DID NOT MUDDY UP THE WATERS WITH A WIND CHILL HEADLINE
YET WITH OUR CURRENT WEATHER CONCERNS...PREFERRING TO GET THE
CURRENT SHORT WAVE OUT OF THE WAY FIRST.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 347 AM CST THU JAN 30 2014
ANY HINT OF ABOVE FREEZING TEMPERATURES IS LONG GONE FOR ANOTHER
WEEK AS MAIN LOW LEVEL BOUNDARY PUSHES INTO THE CENTRAL PLAINS...
AND CANADIAN AIR MASS SETTLES BACK ACROSS THE NORTHERN PLAINS THIS
WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL KEEP PRIMARY
STORM TRACK SOUTH OF OUR FORECAST AREA...THOUGH NORTHERN FRINGES OF
MOISTURE/WEAK LIFT MAY BRUSH THROUGH SOUTHERN PARTS OF OUR AREA ON A
COUPLE OF OCCASIONS. THE FIRST OF THESE IS THE ELONGATED SOUTHERN
STREAM WHICH BEGINS TO AFFECT THE REGION LATE TONIGHT INTO FRIDAY
MORNING. MID LEVEL FRONT SHOULD FOCUS BEST LIFT ALONG/SOUTH OF I-80
WITH SOUNDINGS SHOWING A STUBBORN DRY LAYER BELOW 800MB AS FAR SOUTH
AS KSUX. THUS HAVE CUT POPS FOR LATE TONIGHT/FRIDAY. WILL KEEP A
MENTION OF FLURRIES IN OUR FAR SOUTHERN COUNTIES...THOUGH EVEN THIS
IS SOMEWHAT QUESTIONABLE GIVEN THE WEAK LIFT AND ONLY MARGINAL TEMP
PROFILE THROUGH THE CLOUD LAYER. CHANCES INCREASE A BIT IN OUR FAR
SOUTHEAST LATE FRIDAY NIGHT/EARLY SATURDAY AS NORTHERN STREAM WAVE
SWINGS DOWN...DRAWING THE MID LEVEL FRONT A LITTLE FARTHER NORTH IN
IOWA...THUS PROVIDING DEEPER LIFT TO ENABLE SATURATION. WILL KEEP
POPS IN LOW-MID CHANCE RANGE ROUGHLY SOUTHEAST OF KSUX-KSPW LINE FOR
NOW AS STILL SOME QUESTION WHETHER THE LIFT WILL BE THAT FAR NORTH.
AT ANY RATE...LOOKS TO ONLY BE AROUND A HALF INCH OR SO IN OUR FAR
SOUTHEAST AT THIS POINT.
NEXT WAVE OF INTEREST SLIDES INTO WESTERN KANSAS/NEBRASKA BY LATE
MONDAY...AND LIFTS NORTHEAST ACROSS THE CENTRAL PLAINS MONDAY NIGHT
INTO TUESDAY. STILL SOME UNCERTAINTY REGARDING TRACK/TIMING OF THIS
WAVE...SO WILL KEEP POPS LOW AT THIS POINT. BUT WILL CONTINUE TO
CARRY A MENTION OF SNOW ACROSS OUR SOUTHEAST DURING THIS PERIOD.
FORTUNATELY WINDS DO NOT LOOK TO BE A SIGNIFICANT PLAYER IN EITHER
SYSTEM. COULD BECOME A BIT BREEZY IN POST-FRONTAL AIR MASS SATURDAY
AFTERNOON...AND AGAIN ACROSS THE SOUTH ON TUESDAY BETWEEN CENTRAL
PLAINS LOW AND ARCTIC HIGH BUILDING SOUTH THROUGH WESTERN CANADA...
BUT IN NEITHER CASE DO SPEEDS LOOK TO RIVAL WHAT WE HAVE SEEN OVER
THE PAST COUPLE OF WEEKS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1148 AM CST THU JAN 30 2014
PATCHY MVFR CEILINGS WILL CONTINUE INTO THE AFTERNOON...WITH A FEW
BANDS LIKELY PRODUCING A FEW FLURRIES AND SPOTTY MVFR VISIBILITIES.
ACROSS SOUTHWEST MINNESOTA...NORTHERLY WIND GUSTS OF 25 TO 35 MPH
INTO EARLY AFTERNOON WILL PRODUCE LIFR VISIBILITIES IN BLOWING
SNOW. VFR CONDITIONS ARE EXPECTED TONIGHT AND FRIDAY MORNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR SDZ040.
MN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR MNZ071-097.
WINTER WEATHER ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR MNZ072-
080-081-089-090.
IA...NONE.
NE...NONE.
&&
UPDATE...CHAPMAN
SHORT TERM...MJ
LONG TERM...JH
AVIATION...CHAPMANHazardous weather outlook, Jan 30, 10:35 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 AM CST THU JAN 30 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1035 AM CST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... IN THE WAKE OF THE OVERNIGHT AND EARLY MORNING SNOW...GUSTY NORTHERLY WINDS FROM 25 TO 35 MPH WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES FROM A QUARTER TO HALF MILE AT TIMES ARE EXPECTED... WITH SOME BRIEF WHITEOUT CONDITIONS POSSIBLE IN EXPOSED AREAS LATE THIS MORNING ACROSS SOUTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO WILL LIKELY OCCUR LATE TONIGHT AND FRIDAY MORNING ACROSS THE EASTERN SECTIONS OF EAST CENTRAL SOUTH DAKOTA...AND IN SOUTHWEST MINNESOTA NORTH OF I 90. WIND CHILLS OF 20 BELOW TO 25 BELOW WILL AGAIN BE POSSIBLE ALONG AND NORTH OF A LINE FROM BROOKINGS...TO JACKSON MINNESOTA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 30, 8:54 AM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
854 AM CST THU JAN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SHELDON 43.18N 95.85W
01/30/2014 M3.0 INCH O'BRIEN IA COOP OBSERVER
COOP OBSERVER STATION SHELDON /SHDI4/ SNOW
DURATION 24 HOURS
0800 AM SNOW 6 N PIPESTONE 44.08N 96.31W
01/30/2014 M2.5 INCH PIPESTONE MN MESONET
MESONET STATION 5 N PIPESTONE /PIPM5/ SNOW
DURATION 24 HOURS
0800 AM SNOW 1 N ROCK RAPIDS 43.43N 96.17W
01/30/2014 M2.5 INCH LYON IA COOP OBSERVER
COOP OBSERVER STATION ROCK RAPIDS /RKRI4/
SNOW DURATION 24 HOURS
0730 AM SNOW FLANDREAU 44.05N 96.60W
01/30/2014 M2.3 INCH MOODY SD COOP OBSERVER
COOP OBSERVER STATION BROOKINGS-22MI.SSE
/FLAS2/ SNOW DURATION 24 HOURS
0700 AM SNOW 1 S MARSHALL 44.44N 95.79W
01/30/2014 M2.1 INCH LYON MN COCORAHS
COCORAHS STATION 1 S MARSHALL /9760O/ SNOW
DURATION 24 HOURS
0630 AM SNOW HOWARD 44.02N 97.52W
01/30/2014 M1.6 INCH MINER SD COOP OBSERVER
COOP OBSERVER STATION MADISON-21MI.W /HOWS2/
SNOW DURATION 24 HOURS
0700 AM SNOW 2 NNE WORTHINGTON 43.65N 95.58W
01/30/2014 M1.5 INCH NOBLES MN COOP OBSERVER
COOP OBSERVER STATION WORTHINGTON /WRNM5/
SNOW DURATION 24 HOURS
0700 AM SNOW 2 N CHESTER 43.93N 96.93W
01/30/2014 M1.3 INCH LAKE SD COOP OBSERVER
COOP OBSERVER STATION CHESTER 2N /CHES2/
SNOW DURATION 24 HOURS
0800 AM SNOW 1 ENE WALL LAKE 43.53N 96.95W
01/30/2014 M1.0 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION 1 ENE WALL LAKE /7027C/
SNOW DURATION 24 HOURS
0800 AM SNOW 2 S ORANGE CITY 42.97N 96.06W
01/30/2014 M1.0 INCH SIOUX IA COCORAHS
COCORAHS STATION 2 S ORANGE CITY /3445V/
SNOW DURATION 24 HOURS
0700 AM SNOW ORANGE CITY 43.00N 96.05W
01/30/2014 M1.0 INCH SIOUX IA COOP OBSERVER
COOP OBSERVER STATION ORANGE CITY /ORCI4/
SNOW DURATION 24 HOURS
0700 AM SNOW 1 ESE ALTON 42.98N 95.99W
01/30/2014 M1.0 INCH SIOUX IA COCORAHS
COCORAHS STATION ALTON /3380V/ SNOW DURATION
24 HOURS
0700 AM SNOW 6 SE FLANDREAU 44.00N 96.50W
01/30/2014 M1.0 INCH MOODY SD COOP OBSERVER
COOP OBSERVER STATION HAWARDEN /HAWI4/ SNOW
DURATION 24 HOURS
0852 AM SNOW 3 N SIOUX FALLS 43.59N 96.73W
01/30/2014 M0.9 INCH MINNEHAHA SD OFFICIAL NWS OB
SNOW DURATION 24 HOURS
0700 AM SNOW 4 NE BRUCE 44.48N 96.84W
01/30/2014 M0.8 INCH BROOKINGS SD COCORAHS
COCORAHS STATION 4 NE BRUCE /7299C/ SNOW
DURATION 24 HOURS
0700 AM SNOW ALEXANDRIA 43.65N 97.78W
01/30/2014 M0.7 INCH HANSON SD COOP OBSERVER
COOP OBSERVER STATION MITCHELL 13MI.ESE
/ALXS2/ SNOW DURATION 24 HOURS
0800 AM SNOW 3 SSE WESSINGTON 44.42N 98.68W
01/30/2014 M0.5 INCH BEADLE SD COOP OBSERVER
COOP OBSERVER STATION HURON-24MI.W /WTNS2/
SNOW DURATION 24 HOURS
0800 AM SNOW 1 SE STORM LAKE 42.63N 95.18W
01/30/2014 M0.3 INCH BUENA VISTA IA COOP OBSERVER
COOP OBSERVER STATION 2 E STORM LAKE /SLBI4/
SNOW DURATION 24 HOURS
0700 AM SNOW 7 SSW CHAMBERLAIN 43.71N 99.38W
01/30/2014 M0.3 INCH BRULE SD COCORAHS
COCORAHS STATION 7 SSW CHAMBERLAIN /8211B/
SNOW DURATION 24 HOURS
0700 AM SNOW WHITE LAKE 43.73N 98.72W
01/30/2014 M0.2 INCH AURORA SD COOP OBSERVER
COOP OBSERVER STATION MITCHELL-36MI.W
/WITS2/ SNOW DURATION 24 HOURS
0500 AM SNOW HARTFORD 43.63N 96.94W
01/30/2014 M0.1 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION HARTFORD /1072B/ SNOW
DURATION 24 HOURS
0552 AM SNOW 1 W SERGEANT BLUFF 42.40N 96.38W
01/30/2014 M0.1 INCH WOODBURY IA ASOS
ASOS STATION SIOUX GATEWAY AIRPORT /SUX/
SNOW DURATION 24 HOURS
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Jan 30, 10:06 AM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CST THU JAN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW PETERSON 42.92N 95.34W
01/30/2014 M3.0 INCH CLAY IA TRAINED SPOTTER
&&
PSLocal storm report, Jan 30, 12:31 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1231 PM CST THU JAN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 NE BROOKINGS 44.32N 96.77W
01/30/2014 M0.9 INCH BROOKINGS SD COOP OBSERVER
COOP OBSERVER STATION 2 NE BROOKINGS /BROS2/
SNOW DURATION 24 HOURS
0850 AM SNOW 6 NNE ELK POINT 42.76N 96.65W
01/30/2014 M0.3 INCH UNION SD COCORAHS
COCORAHS STATION 2 W WESTFIELD /7227C/ SNOW
DURATION 24 HOURS
0700 AM SNOW 1 SE MITCHELL 43.72N 98.02W
01/30/2014 M0.5 INCH DAVISON SD COOP OBSERVER
COOP OBSERVER STATION HAM RADIO /MHLS2/ SNOW
DURATION 24 HOURS
0800 AM SNOW 2 ENE FORESTBURG 44.03N 98.07W
01/30/2014 M0.5 INCH SANBORN SD COOP OBSERVER
COOP OBSERVER STATION 3 NE FORESTBURG
/FTBS2/ SNOW DURATION 24 HOURS
0700 AM SNOW MARION 43.42N 97.26W
01/30/2014 M0.6 INCH TURNER SD COOP OBSERVER
COOP OBSERVER STATION SIOUX FALLS-27MI.WSW
/MARS2/ SNOW DURATION 24 HOURS
0655 AM SNOW CHAMBERLAIN 43.81N 99.33W
01/30/2014 M0.7 INCH BRULE SD COCORAHS
COCORAHS STATION CHAMBERLAIN /6960C/ SNOW
DURATION 24 HOURS
0900 AM SNOW 1 NNW MARSHALL 44.47N 95.80W
01/30/2014 M2.7 INCH LYON MN COOP OBSERVER
COOP OBSERVER STATION MARSHALL /MMLM5/ SNOW
DURATION 24 HOURS
1228 PM SNOW 2 S MITCHELL 43.70N 98.04W
01/30/2014 E0.4 INCH DAVISON SD COOP OBSERVER
0800 AM SNOW TRACY 44.23N 95.62W
01/30/2014 M3.0 INCH LYON MN COOP OBSERVER
COOP OBSERVER STATION TRACY /TCYM5/ SNOW
DURATION 24 HOURS
0800 AM SNOW 3 NW WINDOM 43.89N 95.16W
01/30/2014 M1.1 INCH COTTONWOOD MN MESONET
MESONET STATION 2 WNW WINDOM /WDOM5/ SNOW
DURATION 24 HOURS
0800 AM SNOW 4 ESE SIOUX FALLS 43.53N 96.66W
01/30/2014 M1.3 INCH MINNEHAHA SD COOP OBSERVER
COOP OBSERVER STATION SIOUX FALLS 5.5SE FSD
ARPT /JACS2/ SNOW DURATION 24 HOURS
0700 AM SNOW 3 ESE SIOUX FALLS 43.53N 96.67W
01/30/2014 M1.3 INCH MINNEHAHA SD COOP OBSERVER
COOP OBSERVER STATION SIOUX FALLS 5SE FSD
ARPT /DEMS2/ SNOW DURATION 24 HOURS
0800 AM SNOW 4 SW SIOUX FALLS 43.50N 96.79W
01/30/2014 M1.9 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION 4 SW SIOUX FALLS /6971S/
SNOW DURATION 24 HOURS
0800 AM SNOW LAKE WILSON 44.00N 95.95W
01/30/2014 M2.0 INCH MURRAY MN COOP OBSERVER
COOP OBSERVER STATION LAKE WILSON /LKWM5/
SNOW DURATION 24 HOURS
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 5:12 AM CST | Winter Weather Advisory | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 1 more | 9 hr |
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in South Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.